Winter Weather, Somerset
- When
- January 16, 9:00 PM EST to January 17, 4:00 AM EST
- Where
- Somerset forecast zone
- Reported by
- ASOS
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
The southwest return flow around a high pressure system coupled with an approaching warm front produced an intermittent, light wintry mix of precipitation across the Raritan Basin and northwest New Jersey during the evening and overnight on the 16th. Snowfall accumulations (mainly in northwest New Jersey) were half an inch or less and ice accretions were less than one tenth of an inch, traces in…
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The southwest return flow around a high pressure system coupled with an approaching warm front produced an intermittent, light wintry mix of precipitation across the Raritan Basin and northwest New Jersey during the evening and overnight on the 16th. Snowfall accumulations (mainly in northwest New Jersey) were half an inch or less and ice accretions were less than one tenth of an inch, traces in many areas. Untreated surfaces were hazardous to drive or walk on. Precipitation overspread the region during the middle of the evening and fell as mainly sleet and freezing rain in the Raritan Basin, but started as snow in northwest New Jersey. As warmer air moved in aloft, the intermittent precipitation fell as either sleet or freezing rain. Temperatures either rose above freezing or precipitation ended by 6 a.m. EST on the morning of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 16, 8:20 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EST MON JAN 16 2012
.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TONIGHT AND CROSS THE
REGION TUESDAY...FOLLOWED BY A COLD FRONT TUESDAY NIGHT. HIGH
PRESSURE WILL MOVE IN WEDNESDAY INTO EARLY THURSDAY. A WEAK COLD
FRONT SHOULD MOVE THROUGH THURSDAY NIGHT. LOW PRESSURE EMERGING
FROM THE SOUTHERN ROCKIES WILL MOVE NORTHEASTWARD AND SLIDE OFF
THE DELMARVA PENINSULA LATE SATURDAY. A PACIFIC HIGH PRESSURE
SYSTEM SHOULD THEN BUILD INTO THE REGION FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 0100Z...PRECIPITATION WAS ON THE UPSWING NORTHWEST AS
UPWARD VERTICAL MOTION HAD PICKED UP OVER OUR NORTHWESTERN ZONES
AND THE MOISTURE IN THE COLUMN HAD INCREASED. GRIDS WERE ADJUSTED
TO RAISE THE PROBABILITIES NORTHWEST A BIT...AND TO ADD IN SOME
LIGHT SNOW WHERE TEMPERATURES JUST ALOFT WERE COLD ENOUGH FOR
SNOW.
CLOUDS BASES WERE LOWERING SOMEWHAT AS WELL. BETTER MOISTURE AND
MORE SIGNIFICANT ECHOES WILL ARRIVE FROM THE WEST DURING THIS
EVENING AND EARLY IN THE OVERNIGHT PERIOD.
OTHERWISE...TEMPERATURES WILL REMAIN STEADY OR RISE A DEGREE OR
TWO THIS EVENING WITH THE WARM AIR ADVECTION NOW WELL UNDERWAY.
LOWS WILL OCCUR THIS EVENING WITH THE NON-DIURNAL TEMPERATURE
TREND.
DEEPER MOISTURE AHEAD OF THE NEXT SYSTEM...A LOW TRAVELING ACROSS
THE GREAT LAKES...WILL ARRIVE AFTER MIDNIGHT. PRECIPITATION WILL
ADVANCE FROM WEST TO EAST AFTER MIDNIGHT WITH POPS IN THE
CATEGORICAL RANGE WEST AND LIKELY RANGE WELL TO THE SOUTH. COLD
AIR INITIALLY IN PLACE ACROSS THE NORTHWESTERN ZONES WILL ALLOW
FOR THE POSSIBILITY FOR SOME FREEZING RAIN TONIGHT. THE ADVISORY
ALREADY IN PLACE WILL NOT NEED ANY ADJUSTMENTS WITH THIS PACKAGE.
ANY ICE ACCRETIONS WILL PROBABLY BE LESS THAN A TENTH OF AN INCH.
RISING TEMPERATURES OVERNIGHT WILL REDUCE THE THREAT OF ICE AS THE
NIGHT PROGRESSES.
WINDS WILL REMAIN SOUTH OR SOUTHWEST AT AROUND 8 OR 10 MILES AN
HOUR INLAND AND CLOSER TO 12 TO 15 MILES AN HOUR ALONG THE
DELMARVA AND COASTAL PLAIN AREAS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
WARM AIR ADVECTION WILL CONTINUE AHEAD OF THE LOW MOVING INTO THE
GREAT LAKES TUE. ANY ICE TUE MORNING WILL CHANGE TO ALL RAIN AS
WARMER AIR CONTINUES TO BUILD OVER THE REGION. THE ENDING TIME OF
THE ADVISORY WILL REMAIN AT 900 AM. THE WARM FRONT ATTACHED TO THE
LOW WILL PASS NE OF THE AREA CAUSING STEADY RAINS TO END BY THE
AFTERNOON. ANY PRECIPITATION WILL BE MORE SHOWERY AFTER THAT.
TEMPERATURES IN THE WARM SECTOR WILL RISE INTO THE 50S AND PERHAPS
A FEW LOW 60S ACROSS THE DELMARVA AND SRN NJ. MORE CLOUDS AND
RAINS NORTH WILL KEEP TEMPERATURES FROM RISING MUCH BEYOND 40 OR
45 DEGREES. WINDS WILL MOSTLY BE SOUTHWEST AT 10 TO 20 MPH ON
TUESDAY. GUSTS OVER 25 MPH ARE POSSIBLE ACROSS THE SOUTHERN AREAS
DEEPER IN THE WARM SECTOR. QPF TOTALS FOR MON NIGHT INTO TUE WILL
ADD UP TO AROUND 1/3RD TO 3/4RS OF AN INCH WITH THE HIGHER TOTAL
ACROSS THE NORTH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AN OVERALL COLD START TO THE LONG TERM WITH WINTRY PCPN POSSIBLE
AND THEN A TURN TOWARD MILDER WEATHER AT THE END. THE GFS DID NOT
INITIALIZE AS WELL AS THE WRF-NMM AND THE OP GFS WAS COLDER THAN MOST OF
ITS ENSEMBLE BRETHREN. THIS MADE US LEAN TOWARD THE WRF-NMM AT
THE START OF THE LONG TERM AND SHIED AWAY FROM THE GFS IN THE REST
OF THE LONG TERM.
THE CAVEAT FOR TUESDAY NIGHT IS ONE WHERE A SUFFICIENT MOISTURE
SOURCE MIGHT NOT BE AVAILABLE. THAT IS A WORTHY IF. BUT THERE IS
FAIRLY STRONG Q-VEC CONVERGENCE FCST AS WELL AS INCREASING MID
LEVEL FGEN. THE LATTER FEATURES ARE OFTEN FCST BETTER THAN THE
FORMER. THUS WE WILL GO ABOVE STAT GUIDANCE UNTIL WE HAVE GREATER
CONFIDENCE OF THE FORMER VERIFYING. WE WILL KEEP THE CHANCE OF
SHOWERS GOING THROUGH THE NIGHT ASSOCIATED WITH THE CFP. IN THE
SERN PART OF OUR CWA IT MIGHT EVOLVE MORE INTO A STRATIFORM TYPE
PCPN EVENT AS A SOUTHERN STREAM LOW PRESSURE SYSTEM TRIES TO HITCH
A RIDE ALONG THE COLD FRONTAL BOUNDARY. THE AIR MASS IS INITIALLY
WARM ENOUGH FOR RAIN BUT WILL BECOME COLDER AS THE NIGHT
CONTINUES, ONE OF THOSE RAIN POSSIBLY CHANGING TO SNOW BEFORE
ENDING CHANCES SCENARIOS. WE CUT OFF THE CHANCE OF A MIXING
BEFORE ENDING CLOSE TO THE I95 FALL LINE. ANOTHER FACTOR TO BE
WARY IS THE POSSIBILITY OF STRONG WINDS AROUND THE TIME OF THE
CFP. THE WINDOW OF STRONGER WINDS ALOFT COINCIDING WITH THE NEEDED
MIXING IS RATHER SMALL. COUPLED WITH LOW CONFIDENCE AND THE
OVERNIGHT TIMING, NO STRONG GUSTS WERE INCLUDED FOR NOW. STAT
GUIDANCE WAS CLOSE AND FOLLOWED.
ON WEDNESDAY DAY TEMPERATURES SHOULD GO NOWHERE AS STRONG COLD AIR
ADVECTION WILL PREVAIL. EARLY THERE IS FLOW FORECAST OFF THE LAKES
AND WE CONTINUED THE MENTION OF SNOW SHOWERS IN THE POCONOS. WHILE
WED SHOULD BE WINDY, THE STRONGER WINDS ARE FCST OFFSHORE DURING
THE DAY WHEN THE SOUNDINGS WILL BE ADIABATIC. WE ARE EXPECTING
MAX WINDS TO STAY BELOW WIND ADVY LEVELS. MAX TEMPS WERE BASED ON
KEEPING TEMPS FAIRLY STEADY DURING THE DAY, IF WE ARE OFF ON THE
MORNING TEMPS, WE'LL BE OFF ON THE MAX TEMPS.
A DECENT RADIATIONAL COOLING, FROST ON THE WINDSHIELD NIGHT, IS
EXPECTED ON WEDNESDAY NIGHT WITH THE HIGH PRESSURE SYSTEM CRESTING
OVER OUR CWA. WE WENT TOWARD THE LOWER END OF STAT GUIDANCE. A QUIET
DAY IS THEN EXPECTED ON THURSDAY WITH TEMPERATURES CLOSE TO SEASONAL
LEVELS.
A COLD FRONTAL PASSAGE ON THURSDAY NIGHT WILL BE PRECEDED AND
ACCOMPANIED BY SNOW SHOWERS. THE GFS IS TRYING TO HOOK A 150KT JET
WITH THE PASSAGE AND ENHANCING SNOW SHOWER POTENTIAL FARTHER SOUTH
THAN WHAT ONE WOULD NORMALLY EXPECT WITH THE TRACK OF THE LOW. THE
ECMWF IS MORE SUPPRESSED WITH THE FEATURE AND THUS NOT MUCH PCPN.
THIS JET HELPS DEVELOP A SECONDARY LOW FOR NEW ENGLAND. WE WILL
FOLLOW THIS FEATURE, BUT FOR NOW DID NOT DEPICT MUCH OF A
GEOGRAPHICAL POP DIFFERENCE BETWEEN NORTH AND SOUTH. GIVEN IT
WILL BE COLD LEADING INTO THIS COLD FRONTAL PASSAGE, WHATEVER SNOW
FALLS WILL HAVE AN EASY TIME OF STICKING.
FRIDAY LOOKS LIKE A LESS WINDIER VERSION OF WEDNESDAY WITH POSSIBLY
SOME LAKE EFFECT FLURRIES FAR NORTH AT THE START WITH A RELAXING
GRADIENT AS A HIGH PRESSURE SYSTEM MOVES TOWARD THE REGION.
THE NEXT LOW PRESSURE SYSTEM EMERGING FROM THE SOUTHERN PLAINS
FRIDAY SHOULD PASS OFF THE VIRGINIA OR DELMARVA COAST ABOUT
SATURDAY NIGHT. HERE WE DID NOT FOLLOW THE SUPPRESSED SOLUTION OF
THE OP GFS AND WENT MORE WITH THE CAN GGEM AND ECMWF. MANY OF THE
GFS ENSEMBLE MEMBERS ARE ALSO NOT AS SUPPRESSED. EVEN USING THE
LATTER SOLUTIONS, THEY WOULD BRING A WINTRY MIX OF PTYPES ACROSS
OUR CWA. EVEN SOUTHERN AREAS COULD BE INITIALLY COLD ENOUGH FOR
SNOW.
THE CONUS UPPER AIR FLOW BEHIND THIS LOW IS MORE ZONAL AND AN EVEN
MILDER AIR MASS WILL BE TAKING THE LOW'S PLACE FOR SUNDAY AND
MONDAY. THE NEXT HIGH PRESSURE SYSTEM SEEDS WERE OF PACIFIC OCEAN
ORIGIN. UNSEASONABLY MILD TEMPERATURES ARE EXPECTED SUNDAY AND
ESPECIALLY MONDAY. INITIAL SNOW COVER MAY HOLDING DOWN MAX TEMPS ON
SUNDAY NORTH.
EVERY WESTERN HEMISPHERE OUTLOOKED TELECONNECTION INDEX (NAO, EPO
AND PNA) IN TYPICAL JANUARY THAW FASHION ARE POINTING TOWARD AN
UNSEASONABLY MILD WEATHER STARTING AT THE END OF THE CURRENT LONG
TERM. THIS WAS A SIMILAR TELECONNECTION CORROBORATION WE SAW AT THE
END OF NOVEMBER WHEN DEPARTURES FROM NORMAL REACHED THE DOUBLE
DIGITS. WE HAVE NOT HAD MUCH COLD WEATHER TO THAW FROM SO FAR THIS
METEOROLOGICAL WINTER. SO THIS SEASONAL THAW IS THE
METEOROLOGICAL EQUIVALENT OF HAVING DESSERT WITHOUT HAVING TO EAT
ANY OF THE BROCCOLI AT ALL.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE MID LEVEL CLOUDS WERE ADVANCING FROM THE WEST AT 2330Z EARLY
THIS EVENING...AND WILL LOWER THROUGH THE EVENING AS THE MOISTURE
IN THE COLUMN INCREASES. VFR CONDITIONS WILL CONTINUE THIS EVENING,
THOUGH. A SOUTH WIND WILL CONTINUE THIS EVENING...BUT AS THE
SYSTEM TO THE WEST APPROACHES, WINDS SHOULD SHIFT MORE TO THE
SOUTHWEST OVERNIGHT. CLOUDS AND PRECIPITATION WILL SPREAD IN FROM
WEST TO EAST TONIGHT WITH CONDITIONS DETERIORATING TO IFR BY
TUESDAY MORNING. MOST OF THE PRECIPITATION WILL BE RAIN...HOWEVER
A BRIEF PERIOD OF FREEZING RAIN AND /OR SLEET MAY OCCUR AT THE
ONSET OVER KRDG AND KABE. LOW LEVEL WIND SHEAR WAS RETAINED IN
THE TAFS WITH A DECENT LOW LEVEL JET INDICATED IN THE PROFILES.
IFR CONDITIONS WILL OCCUR IN RAIN AND FOG AT THE TERMINALS
TUESDAY. LOW CONFIDENCE EXISTS IN IMPROVING THE CEILINGS TUESDAY
AFTERNOON AT KPHL. SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY
WITH SPEEDS AROUND 10 TO 15 KNOTS. THE LOW LEVEL WIND SHEAR WILL
BE KEPT IN THROUGH TUESDAY WITH THE LOW LEVEL JET PERSISTING.
OUTLOOK...
PERIODS OF RAIN OR SHOWERS IN VARIABLE CONDITIONS, AND MAYBE AS
LOW AS IFR, SHOULD CONTINUE INTO EARLY TUESDAY EVENING. VFR
CONDITIONS ARE THEN EXPECTED STARTING LATER TUESDAY NIGHT. WHILE
VFR, GUSTY NORTHWEST WINDS POSSIBLY EXCEEDING 30 KNOTS COULD OCCUR
FROM TUESDAY NIGHT INTO WEDNESDAY. ANOTHER COLD FRONT MIGHT BRING
BRIEF MARGINAL VFR CONDITIONS IN SNOW SHOWERS MAINLY NORTH AROUND
THURSDAY NIGHT, WITH VFR CONDITIONS EXPECTED TO RETURN TO ALL BY
FRIDAY MORNING. MORE MARGINAL VFR TO IFR RESTRICTIONS ARE
POSSIBLE LATE FRIDAY NIGHT...BUT MORE LIKELY SATURDAY...AS A LOW
PRESSURE SYSTEM IS OUTLOOKED TO PASS SOUTH OF THE AREA ON THE
WEEKEND.
&&
.MARINE...
HIGH PRESSURE CONTINUING TO MOVE EAST AND DEVELOPING LOW PRESSURE
WELL WEST OF THE WATERS HAD CAUSED THE SOUTH TO SOUTHWEST FLOW TO
INCREASE TO SMALL CRAFT ADVISORY TERRITORY ON THE OCEAN WATERS
EARLY THIS EVENING. THE INHERITED SMALL CRAFT ADVISORY WILL
CONTINUE ON THE OCEAN WATERS TONIGHT. IT DOES NOT APPEAR THAT THE
ADVISORY WILL BE NEEDED ACROSS DELAWARE BAY AT THIS TIME. THE
OBSERVATION FROM BRANDYWINE SHOAL WILL REFLECT A FEW GUSTS TO 25
KNOTS FOR THE LOWER BAY TONIGHT.
WINDS AND SEAS WILL CONTINUE TO BUILD OVERNIGHT AND REMAIN AT OR
ABOVE ADVISORY CRITERIA (ON THE OCEAN) THROUGH TUESDAY. AGAIN A FEW
GUSTS NEAR ADVISORY LEVELS ARE POSSIBLE ON DELAWARE BAY. RAIN AND
AREAS OF FOG WILL DEVELOP ON ALL THE WATERS AFTER MIDNIGHT AND
CONTINUE INTO TUESDAY.
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TUESDAY NIGHT.
THERE IS A WINDOW OF OPPORTUNITY FOR GALE CONDITIONS LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING. THE WINDS JUST ALOFT, THE OVERALL
FORECAST GRADIENT, AND AN INCREASING ADIABATIC LAPSE RATE MIGHT
COINCIDE FOR THIS TO OCCUR. CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE
A GALE WARNING AT THIS TIME, SO WE OPTED FOR A GALE WATCH.
HIGH PRESSURE SHOULD BRING DIMINISHING WIND SPEEDS AND SUBSIDING
WAVE HEIGHTS FOR LATE WEDNESDAY NIGHT AND THURSDAY WITH ANOTHER BUMP
UP IN SPEEDS EXPECTED BEHIND THE FRONT ON FRIDAY PROBABLY BACK TO OR
CLOSE TO SMALL CRAFT ADVISORY CRITERIA. THE NEXT LOW PRESSURE SYSTEM
IS EXPECTED TO PASS OFF OF DELMARVA ON SATURDAY NIGHT. WHILE THERE
HAVE BEEN STRONGER LOWS AND GRADIENTS, THE EASTERLY FLOW MAY BE
STRONG ENOUGH TO BRING SCA CONDITIONS (EITHER WITH WINDS AND OR
WAVES) BACK TO THE MARINE AREA LATER ON SATURDAY.
&&
.CLIMATE...
KMPO HAS RTS AT 6PM. OUR MID CLIM THERE WILL PROBABLY ESTIMATE A
LO/HI OF 3 AND 27 THRU 6P FOR THE 1/16/12 CLIMPO W A MIN RH OF 40
PCT AND AND A MAX SO FAR.. THRU 6P... OF 87 PCT. WIND DATA WAS
GOOD ALL DAY AT KMPO AND AS POSTED IN THE 434PM CLI. MEANWHILE...
CLIILG...REMOVED THE TRACE OCCURRENCE FROM 1556-1558Z.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR PAZ054-055-
062.
WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR PAZ060-061-
069.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST TUESDAY FOR NJZ001-
007>010.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON
FOR ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS.../GIGI
NEAR TERM.../O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION.../GIGI/O'HARA
MARINE.../GIGI/O'HARA
CLIMATE...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EST MON JAN 16 2012 NJZ001-007>010-PAZ054-055-062-172100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 353 PM EST MON JAN 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A CHANCE FOR A MIXED WINTRY PRECIPITATION EVENT SATURDAY INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ060-061-069-172100- BERKS-LEHIGH-BUCKS- 353 PM EST MON JAN 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR A MIXED WINTRY PRECIPITATION EVENT SATURDAY INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ067-068-172100- CHESTER-MONTGOMERY- 353 PM EST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VERY PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE LATE THIS EVENING MAINLY IN FAR NORTHERN PART OF CHESTER COUNTY AND IN UPPER MONTGOMERY COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE CHANCE FOR A MIXED WINTRY PRECIPITATION EVENT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-172100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 353 PM EST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-172100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EST MON JAN 16 2012 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 834 PM EST MON JAN 16 2012 NJZ001-007>010-PAZ054-055-060>062-069-170245- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...DOYLESTOWN 834 PM EST MON JAN 16 2012 AT 830 PM...A BAND OF LIGHT TO MODERATE SLEET...SNOW AND RAIN WAS CROSSING EASTERN PENNSYLVANIA INTO WESTERN NEW JERSEY. THIS WILL CAUSE SLIPPERY STRETCHES OF PAVEMENT...ESPECIALLY FROM JUST NORTH OF READING TO QUAKERTOWN PENNSYLVANIA THROUGH THE LEHIGH VALLEY INTO THE POCONOS AND THEN EASTWARD INTO SUSSEX...WARREN...MORRIS... HUNTERDON...AND SOMERSET COUNTIES OF NEW JERSEY. THIS BAND OF PRECIPITATION WAS MOSTLY SNOW AND SLEET IN THE POCONOS AND FAR NORTHWEST NEW JERSEY AND FALLING AS A SHOWERY MIX OF SLEET AND SOME RAIN SOUTHWARD FROM NEAR SOMERVILLE AND NEAR ALLENTOWN IN THE LEHIGH VALLEY TO NEAR READING AND QUAKERTOWN. CAUTION IS ADVISED WHEN TRAVELING THROUGH EAST CENTRAL PENNSYLVANIA INTO WESTERN AND NORTHERN NEW JERSEY THIS EVENING. BE ALERT FOR RAPIDLY CHANGING WEATHER AND STRETCHES OF SLIPPERY ROADS. DRAG
The national radar mosaic for the moment the first event began.
5 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360831, 360832, 360833, 360834, 360835.